Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Atlanta, GA

May 28, 2014Crawford County, Peach County, Georgia

NWS Atlanta, GA issued this special weather statement at May 28, 2014, 4:16 PM EDT for Crawford County, Peach County, Georgia. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2014, 4:16 PM EDT (20:16 UTC)
Expired
May 28, 2014, 5:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA

Counties Crawford County, GA, Peach County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 304 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
304 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-60 m²/s²
0-3 km storm-relative helicity
-60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

621 
WWUS82 KFFC 282016
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT WED MAY 28 2014

GAZ081-094-282100-
416 PM EDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND 35 MPH WINDS IN 
PEACH AND CRAWFORD COUNTIES UNTIL 500 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
STRONG THUNDERSTORM NEAR FORT VALLEY...AND MOVING NORTH AT 10 MPH.

WIND GUSTS OF 35 MPH...HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND 
LIGHTNING ARE POSSIBLE AS THIS STORM DRIFTS NORTH ACROSS PARTS OF 
WESTERN PEACH AND EASTERN CRAWFORD COUNTIES THROUGH 500 PM EDT. SOME 
LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT 
VALLEY...POWERVILLE...LEE POPE...FRIENDSHIP AND JACK BROWN ESTATES.

&&

LAT...LON 3252 8394 3271 8400 3282 8389 3272 8380
      3271 8376 3269 8374 3251 8383 3249 8388
TIME...MOT...LOC 2014Z 184DEG 10KT 3258 8389

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 28, 3:41 PM EDT, 35 minutes earlier.

Area forecast discussion, May 28, 3:41 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT WED MAY 28 2014

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
NO SIGNIFICANT CHANGES TO THE GENERAL TRENDS THROUGH THE SHORT TERM
FORECAST PERIOD. STRANDED UPPER LOW OVER THE LOWER MISSISSIPPI
VALLEY GETS NO KICKER TO MOVE AS MEDIUM RANGE MODELS SHOW IT DOES
NOT CONNECT WITH THE EAST COAST UPPER TROUGH BEFORE THE BUILDING
UPPER RIDGE ISOLATES IT ONCE AGAIN. ISOLATED TO SCATTERED DIURNAL
CONVECTION PATTERN WILL CONTINUE THROUGH THURSDAY NIGHT. INDICATIONS
ARE THAT MID-LEVEL LAPSE RATES SLOWLY DECREASE THROUGH THE PERIOD SO
CHANCES FOR STRONG TO SEVERE THUNDERSTORMS...ALTHOUGH NOT ZERO...
REMAIN SMALL AND SHOULD ACTUALLY DIMINISH SOME AGAIN THURSDAY.
OVERNIGHT LOWS ARE EXPECTED TO REMAIN MILD AND NEAR SEASONAL NORMALS
WITH AFTERNOON HIGHS AT OR SLIGHTLY ABOVE AVERAGE.

20

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
LONG TERM FORECAST STILL LOOKS VERY SIMILAR WITH PULSE
THUNDERSTORM CONVECTION EACH DAY THROUGH SATURDAY BUT LOSING SOME
INSTABILITY FOR SUNDAY INTO MONDAY AS A WEDGE HELPS TO STABILIZE
THE AREA. CURRENT LONG TERM FORECAST IS ON TRACK SO VERY LITTLE IN
TERMS OF CHANGES. THE PREVIOUS DISCUSSION FOLLOWS.

11

/ISSUED AT 358 AM EDT WED MAY 28 2014/
MODELS ARE IN GOOD CONSENSUS THROUGH MUCH OF THE LONG TERM. WEAK
UPPER LOW WITH A BROAD AND DEEP MOISTURE FIELD LINGERS ACROSS THE
SOUTHEAST CONUS INTO THE WEEKEND ALLOWING FOR DECENT CHANCE POPS FOR
SHOWERS AND THUNDERSTORMS IN THE AFTERNOON AND EVENING PERIODS THEN
SOME CONTINUED WEAKER ACTIVITY POSSIBLE OVERNIGHT. LITTLE TO NO
SHEAR WITH MODERATE INSTABILITY WILL KEEP CONVECTIVE MODE OF THE
PULSE VARIETY WITH EVOLUTION LARGELY OUTFLOW DRIVEN OR RIDING ALONG
WAVES OF GULF MOISTURE FROM THE SOUTHWEST. SOME STRONG AND FEW
SEVERE STORMS STILL LOOK LIKE A GOOD BET AS HAS BEEN THE RECENT
TREND.

UPPER RIDGING BEGINS TO TAKE OVER SATURDAY INTO SUNDAY AND A SFC
HIGH SLIDING SOUTH ALONG THE EAST COAST LOOKS TO RESULT IN HYBRID
CAD. THE WEDGE FRONT LATER SATURDAY MAY PROVIDE SOME ENHANCED
FORCING AND FOCUS FOR CONVECTION. WHILE THE CAD LOOKS TO BE
SHORT-LIVED AS THE PARENT HIGH SLIDES EVENT FARTHER SOUTH...THE
RIDGING SHOULD STILL SERVE TO STABILIZE MUCH OF THE AREA FROM THE
EAST AND LESSEN SHOWER/STORM POTENTIAL SUNDAY THROUGH MONDAY. BETTER
STORM CHANCE STARTS TO RETURN TO THE AREA BY TUESDAY AS THE RIDGE
BREAKS DOWN.

FOR TEMPS...MADE SLIGHT ADJUSTMENTS FROM A GENERAL BLEND OF GUIDANCE
AND VALUES GENERALLY 5 DEGREES ABOVE NORMAL LOOK REASONABLE.
SLIGHTLY COOLER TEMPS ON TAP SUNDAY AND MONDAY FROM BRIEF WEDGE.

BAKER

&&

.AVIATION...
18Z UPDATE...
VFR CONDITIONS ARE EXPECTED TO PREVAIL OUTSIDE OF ISOLATED TO
SCATTERED CONVECTION THROUGH 06Z. CONVECTION EXPECTED TO DIMINISH
BY 06Z WITH SCATTERED MVFR AND LOCAL IFR...OR LOWER...VISIBILITIES
DEVELOPING BETWEEN 06Z AND 14Z.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON ALL ITEMS...EXCEPT MEDIUM ON CONVECTIVE COVERAGE
AND TIMING.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          65  88  64  88 /  40  40  40  40
ATLANTA         67  85  67  86 /  40  40  30  40
BLAIRSVILLE     59  83  61  82 /  40  40  40  40
CARTERSVILLE    63  86  63  87 /  50  40  30  40
COLUMBUS        68  88  67  88 /  50  40  30  40
GAINESVILLE     66  86  66  86 /  40  40  40  40
MACON           65  88  65  88 /  40  40  30  40
ROME            64  86  63  87 /  50  40  30  40
PEACHTREE CITY  64  86  63  87 /  50  40  30  40
VIDALIA         69  90  69  90 /  40  40  30  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....11
AVIATION...20
Hazardous weather outlook, May 28, 11:44 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1144 AM EDT WED MAY 28 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-291545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1144 AM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SOME STRONG STORMS WITH ISOLATED SEVERE STORMS POSSIBLE AGAIN
THIS AFTERNOON INTO EVENING...

WEATHER HAZARDS EXPECTED...
STRONG WINDS...HAIL AND FREQUENT LIGHTNING.

DISCUSSION...
SCATTERED THUNDERSTORMS CAN AGAIN BE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA...GENERALLY FROM 2PM THROUGH 10PM. SOME STRONG
STORMS WITH GUSTY WINDS AND HAIL ARE EXPECTED. A FEW OF THESE
STORMS COULD BECOME SEVERE WITH DAMAGING WIND AND QUARTER SIZED
HAIL. IN ADDITION...FREQUENT LIGHTNING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THURSDAY THROUGH SATURDAY...THERE IS A CHANCE FOR THUNDERSTORMS
DUE TO MAINLY THE COMBINATION OF DAYTIME HEATING WITH DECENT
INSTABILITY IN A LINGERING MOIST AIRMASS. THE AFTERNOON AND
EVENING PERIODS LOOK TO HAVE THE GREATEST CHANCE FOR STORMS. SOME
STORMS MAY BECOME STRONG AND ISOLATED SEVERE STORMS ARE POSSIBLE.
THE MAIN THREATS WILL BE STRONG GUSTY WINDS...HAIL...AND FREQUENT
LIGHTNING.

SUNDAY AND MONDAY...HIGH PRESSURE SHOULD LIMIT STORM POTENTIAL
ACROSS EASTERN PORTIONS OF THE AREA...THOUGH CANNOT RULE OUT A
SLIGHT TO LOW CHANCE OF THUNDERSTORMS MAINLY IN THE WEST AND NORTH
PORTIONS OF GEORGIA.

TUESDAY...BETTER STORM CHANCES RETURN THOUGH STILL DECENT
UNCERTAINTY THIS FAR OUT IN THE FORECAST. PLEASE MONITOR FUTURE
UPDATES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, May 28, 4:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EDT WED MAY 28 2014

GAZ081-094-282100-
416 PM EDT WED MAY 28 2014

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND 35 MPH WINDS IN
PEACH AND CRAWFORD COUNTIES UNTIL 500 PM EDT...

AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT VALLEY...AND MOVING NORTH AT 10 MPH.

WIND GUSTS OF 35 MPH...HEAVY RAIN AND OCCASIONAL CLOUD TO GROUND
LIGHTNING ARE POSSIBLE AS THIS STORM DRIFTS NORTH ACROSS PARTS OF
WESTERN PEACH AND EASTERN CRAWFORD COUNTIES THROUGH 500 PM EDT. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE FORT
VALLEY...POWERVILLE...LEE POPE...FRIENDSHIP AND JACK BROWN ESTATES.

&&

LAT...LON 3252 8394 3271 8400 3282 8389 3272 8380
      3271 8376 3269 8374 3251 8383 3249 8388
TIME...MOT...LOC 2014Z 184DEG 10KT 3258 8389

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:22 PM EDTSpecial Weather StatementFFCJefferson38 min
May 28, 4:29 PM EDTSpecial Weather StatementFFCTreutlen46 min
May 28, 4:34 PM EDTSpecial Weather StatementFFCEmanuel41 min
May 28, 4:46 PM EDTSpecial Weather StatementFFCStewart44 min
May 28, 4:58 PM EDTSpecial Weather StatementFFCMonroe47 min
May 28, 5:08 PM EDTSpecial Weather StatementFFCEmanuel37 min
May 28, 5:28 PM EDTSpecial Weather StatementFFCJones47 min
May 28, 5:35 PM EDTSpecial Weather StatementFFCJohnson40 min
May 28, 5:59 PM EDTSpecial Weather StatementFFCWashington46 min
May 28, 6:43 PM EDTSpecial Weather StatementFFCWilkinson47 min
May 28, 7:02 PM EDTSpecial Weather StatementFFCWashington43 min
May 28, 7:06 PM EDTSpecial Weather StatementFFCBleckley24 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.